Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 16, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 5, 2019, 2:34 PM PDT for Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Apr 6, 2019, 6:00 AM PDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2019, 2:34 PM PDT (21:34 UTC)
- In effect from
- Apr 6, 2019, 6:00 AM PDT
- Expired
- Apr 8, 2019, 8:00 PM PDT
- In force
- 62 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS76 KMFR 052134 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 234 PM PDT Fri Apr 5 2019 CAZ081-061200- /O.CAN.KMFR.WI.Y.0015.000000T0000Z-190406T0000Z/ /O.NEW.KMFR.WI.Y.0016.190406T1300Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed and Gazelle 234 PM PDT Fri Apr 5 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 PM PDT SUNDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 6 AM Saturday to 5 PM PDT Sunday. The previous Wind Advisory has been cancelled. * Winds: South 30 to 35 mph with gusts up to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-061200- /O.NEW.KMFR.WI.Y.0016.190406T1700Z-190408T0500Z/ /O.CON.KMFR.WI.Y.0015.000000T0000Z-190406T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 234 PM PDT Fri Apr 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 PM PDT SUNDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 10 AM Saturday to 10 PM PDT Sunday. * Winds: South to southwest 30 to 40 mph with gusts up to 50 mph this evening, then returning Saturday afternoon through Sunday evening. * Locations include: Much of Lake County and the higher terrain of far eastern Kalamth County, including Paisley, Summer Lake, Valley Falls, Adel, and portions of Highways 31, 395, and 140. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
9 follow-up statements
476 WWUS76 KMFR 060238 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 738 PM PDT Fri Apr 5 2019 ORZ030-031-061445- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-190406T0300Z/ /O.CON.KMFR.WI.Y.0016.190406T1700Z-190408T0500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 738 PM PDT Fri Apr 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 10 PM PDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... * Winds: South to southwest 30 to 40 mph with gusts up to 50 mph Saturday afternoon and Sunday evening. * Locations include: Much of Lake County and the higher terrain of far eastern Kalamth County, including Paisley, Summer Lake, Valley Falls, Adel, and portions of Highways 31, 395, and 140. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-061445- /O.CON.KMFR.WI.Y.0016.190406T1300Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 738 PM PDT Fri Apr 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 5 PM PDT SUNDAY... * Winds: South 30 to 35 mph with gusts up to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
237 WWUS76 KMFR 061026 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 326 AM PDT Sat Apr 6 2019 CAZ081-070000- /O.CON.KMFR.WI.Y.0016.190406T1300Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 326 AM PDT Sat Apr 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * Winds: South 30 to 35 mph with gusts up to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-070000- /O.CON.KMFR.WI.Y.0016.190406T1700Z-190408T0500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 326 AM PDT Sat Apr 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT SUNDAY... * Winds: South to southwest 30 to 40 mph with gusts up to 50 mph Saturday afternoon and Sunday evening. * Locations include: Much of Lake County and the higher terrain of far eastern Klamath County, including Paisley, Summer Lake, Valley Falls, Adel, and portions of Highways 31, 395, and 140. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
082 WWUS76 KMFR 062045 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 145 PM PDT Sat Apr 6 2019 CAZ081-071500- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 145 PM PDT Sat Apr 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * Winds: South 30 to 35 mph with gusts up to 45 mph through Sunday evening. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-071500- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 145 PM PDT Sat Apr 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY... * Winds: South to southwest 30 to 40 mph with gusts up to 50 mph through this evening and returning again Sunday morning through Sunday evening. * Locations include: Much of Lake County and the higher terrain of far eastern Klamath County, including Paisley, Summer Lake, Valley Falls, Adel, and portions of Highways 31, 395, and 140. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
637 WWUS76 KMFR 071020 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 320 AM PDT Sun Apr 7 2019 CAZ081-080000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 320 AM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South 30 to 35 mph with gusts to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-080000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 320 AM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * Winds: South to southwest 30 to 40 mph with gusts to 55 mph. * Locations include: Much of Lake County and the higher terrain of far eastern Klamath County, including Paisley, Summer Lake, Valley Falls, Adel, and portions of Highways 31, 395, and 140. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
568 WWUS76 KMFR 071605 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 905 AM PDT Sun Apr 7 2019 ORZ030-031-080415- /O.NEW.KMFR.HW.W.0009.190407T1605Z-190408T0000Z/ /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 905 AM PDT Sun Apr 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... The National Weather Service in Medford has issued a High Wind Warning...which is in effect until 5 PM PDT this afternoon. * Winds: South to southwest 30 to 40 mph with gusts to 55 mph, except gusts up to 70 mph near Summer Lake. * Locations in the warning include: Highway 31 from Paisley to Summer Lake. * Locations in the advisory include: Much of Lake County and the higher terrain of far eastern Klamath County, including Valley Falls, Adel, and portions of Highways 395, 140 and the rest of 31. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-080000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 905 AM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South 30 to 35 mph with gusts to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
058 WWUS76 KMFR 072139 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 239 PM PDT Sun Apr 7 2019 ORZ030-031-081100- /O.EXT.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/ /O.CON.KMFR.HW.W.0009.000000T0000Z-190408T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 239 PM PDT Sun Apr 7 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South to southwest 30 to 40 mph with gusts to 55 mph, except gusts up to 70 mph near Summer Lake. * Locations in the warning include: Highway 31 from Paisley to Summer Lake. * Locations in the advisory include: Much of Lake County and the higher terrain of far eastern Klamath County, including Valley Falls, Adel, and portions of Highways 395, 140 and the rest of 31. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-080000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 239 PM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South 30 to 35 mph with gusts to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
996 WWUS76 KMFR 072348 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 448 PM PDT Sun Apr 7 2019 ORZ030-031-081200- /O.EXP.KMFR.HW.W.0009.000000T0000Z-190408T0000Z/ /O.CON.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 448 PM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * Winds: South to southwest 25 to 35 mph with gusts to 55 mph. * Locations include: Much of Lake County and the higher terrain of far eastern Klamath County. Includes the cities of Paisley, Summer Lake, Silver Lake, Paisley, Valley Falls, Lakeview and Adel. In addition, Highways 395, 140 and 31 are included in the advisory area. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ CAZ081-080100- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 448 PM PDT Sun Apr 7 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Wind gusts will become weaker as we move into the evening. Look for wind gusts around 25 to 35 mph to continue this evening. $$
953 WWUS76 KMFR 081029 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 329 AM PDT Mon Apr 8 2019 ORZ030-031-090300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 329 AM PDT Mon Apr 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Winds: South to southwest 25 to 35 mph with gusts to 55 mph. * Locations include: Much of Lake County and the higher terrain of far eastern Klamath County. Includes the cities of Paisley, Summer Lake, Silver Lake, Paisley, Valley Falls, Lakeview and Adel. In addition, Highways 395, 140 and 31 are included in the advisory area. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD $$
982 WWUS76 KMFR 090232 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 732 PM PDT Mon Apr 8 2019 ORZ030-031-090345- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 732 PM PDT Mon Apr 8 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Wind gusts will continue to diminish into the evening and overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:25 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 5, 9:25 AM PDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Medford OR
925 AM PDT Fri Apr 5 2019
.DISCUSSION...The next frontal system is moving onshore currently.
Expect periods of rain along and ahead of the front with some
gusty winds in the usual locations like the Shasta Valley and east
of the Cascades. The front is moving quickly so expect
precipitation to become showery behind the front from west to
east this afternoon. Even so, could still be enough instability
to produce a couple of isolated lightning strikes here or there.
Best chance for this to occur will be west of the Cascades. Aside
from some lingering showers, there should be a break tonight,
though rain will likely move back onto the coast late tonight as
the next disturbance moves in. Forecast is on track, so will not
update. -Marc
&&
.AVIATION...For the 05/12Z TAFS...
Low level wind shear is expected in some areas this morning,
primarily along and near the coast to areas inland to Roseburg and
Grants Pass. Rain will drop visibilities to MVFR, at times, mainly
along the coast and in the Umpqua Basin, and ceilings will fall to
MVFR with localized IFR with the front as it progresses inland.
Isolated thunderstorms are possible along and near the front, mostly
along and near the coast and into central Douglas County. It will
become breezy this afternoon and evening. Expect partial terrain
obscurations throughout the day. BTL
&&
.MARINE...Updated 800 AM PDT Friday, 5 April 2019...
A fairly strong cold front will continue to move through the coastal
waters this morning with gales and very steep seas mainly northwest
and west of Cape Blanco. Building west swell this afternoon and
evening will continue to keep seas at Small Craft Advisory levels.
Saturday through Sunday morning long period west swell will build
likely resulting in seas peaking in the 17 to 22 foot range. It
should be noted that the incoming swell is very long period and is
expected to peak around 21 feet at 19 seconds in the Cape Blanco
area northward to west of Florence. Since we'll be dealing with
chaotic seas Saturday afternoon due to a combination of the large
westerly swell and steep wind driven seas, the Hazardous Seas Watch
is valid over the entire area. This heavy long period swell,
especially combined with wind driven seas, will make bar crossings
hazardous and extremely difficult. This will also result in
dangerous surf conditions, so a High Surf Advisory has been issued
for Saturday afternoon and night due to breakers of 25 to 28 feet.
Also, expect periods of moderate to heavy rain Saturday through
Monday morning. Seas are expected to subside early next week. BTL
&&
.PREV DISCUSSION... /Issued 605 AM PDT Fri Apr 5 2019/
SHORT TERM...We've now entered a wet and unsettled pattern that
is going bring lots of rain, occasional wind, and high mountain
snow through at least early next week and possibly well into next
week. The first frontal system is now approaching our coast and
will move onshore late this morning and inland this afternoon and
evening. This will bring precipitation to all west side areas, and
pops have been raised in these locations. As the front crosses the
Cascades and downslope winds kick in, precipitation may break up a
bit on the east side. Nevertheless, high pops are warranted over
there as well. The heaviest rain will occur in the typical upslope
areas: coast, coastal mountains, and Mt. Shasta area. But the
front is moving right along, so we don't expect excessive amounts
even in these locations. Another aspect to this front is wind.
Wind advisories are already in place in the Shasta Valley and east
side, and these look reasonable. Finally, as the parent upper
trough axis arrives at the coast later this morning and then into
west side locations this afternoon, thunderstorms will be
possible.
There will be a break between systems tonight, but rain moves
right back in Saturday as the next wave of low pressure pushes
through to our north. This, too, will bring another round of wind
to the waters and some inland areas on Saturday.
On Sunday, a more substantial moisture plume (an atmospheric
river) moves into our area and will remain aimed at us through
Monday. This system is currently out past the dateline, and water
vapor shows that its moisture plume originates from the deep
tropics in the central Pacific. As this plume arrives at the coast
early Sunday morning, heavy rain develops over the coast and
coastal ranges. The plume gradually sags south along the coast
during the day Sunday and then lifts back north Monday in response
to another area of low pressure riding along the front. This has
a classic atmospheric river look to it, and thus is likely to
produce very heavy rain totals. Our forecast currently shows on
the order of 6-9 inches of rain Sunday through Monday for the
coastal mountains of Curry and western Josephine counties. While
we've been through a relatively dry period recently, this amount
of rain may cause problems, especially over burn scars from recent
fires. Flood watches remain in effect for these areas, and they
will be watched closely. Nothing was changed beyond Monday, and
the previous extended discussion follows for reference. -Wright
LONG TERM...Tuesday through Thursday Night...The kicker trough
that pushes the atmospheric river and very heavy rain out of the
forecast area will be overhead Tuesday. This means showers are
likely at least for the first part of the day. A brief break in
precipitation is expected late Tuesday before upper troughing
begins to push southward over the forecast area Wednesday into
Thursday. This pattern suggests unstable, cool, showery
conditions, and if the upper low does move overhead, thunderstorms
will be possible.
One concern surrounding this cold air mass expected next week is
cold temperatures for area growers. It's too early to tell what
nights may feature partly or mostly clear skies, but keep in mind
the potential for cold overnight temperatures by mid to late next
week.
AVIATION...For the 05/12Z TAFS...
Low level wind shear is expected in some areas this morning,
primarily along and near the coast to areas inland to Roseburg and
Grants Pass. Rain will drop visibilities to MVFR, at times, mainly
along the coast and in the Umpqua Basin, and ceilings will fall to
MVFR with localized IFR with the front as it progresses inland.
Isolated thunderstorms are possible along and near the front, mostly
along and near the coast and into central Douglas County. It will
become breezy this afternoon and evening. Expect partial terrain
obscurations throughout the day. BTL
MARINE...Updated 315 AM PDT Friday, 5 April 2019...
A fairly strong cold front will continue to move through this
morning with gales and very steep seas mainly northwest and west of
Cape Blanco. Building west swell this afternoon and evening will
continue to keep seas at Small Craft Advisory levels.
Saturday through Sunday morning long period west swell will build
likely resulting in seas peaking in the 17 to 22 foot range. It
should be noted that the incoming swell is very long period and is
expected to peak around 21 feet at 19 seconds in the Cape Blanco
area northward to west of Florence. Since we'll be dealing with
chaotic seas Saturday afternoon due to a combination of the large
westerly swell and steep wind driven seas, the Hazardous Seas Watch
is valid over the entire area. This heavy long period swell,
especially combined with wind driven seas, will make bar crossings
hazardous and extremely difficult. This will also result in
dangerous surf conditions, so a High Surf Advisory has been issued
for Saturday afternoon and night due to breakers of 25 to 28 feet.
Also, expect periods of moderate to heavy rain Saturday through
Monday morning. Seas are expected to subside early next week. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 8 PM PDT this evening for ORZ030-031.
High Surf Advisory from 11 AM Saturday to 5 AM PDT Sunday for
ORZ021-022.
Flood Watch from Saturday evening through Monday morning for
ORZ021>024.
CA...Flood Watch from Saturday evening through Monday morning for
CAZ080.
Wind Advisory until 5 PM PDT this afternoon for CAZ081.
Pacific Coastal Waters...Hazardous Seas Watch from Saturday morning through Sunday
morning for PZZ350-356-370-376.
Gale Warning until 5 PM PDT this afternoon for
PZZ350-356-370-376.
High Surf Advisory from 11 AM Saturday to 5 AM PDT Sunday for
PZZ350-356.
MAS/MAS/MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:19 PM PDT | Gale Warning | MFR | 54 hr | |
| Apr 5, 2:19 PM PDT | Small Craft Advisory | MFR | 15 hr |
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.